Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed with bladder cancer. Noticed blood in urine. Should I consult a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
My father was recently diagonosed with bladder cancer his age 83. 1 week ago he had a scraping procedure to make sure it was cancer for sure. It was. One of his symptoms has been blood in his urine but tonight it is much more red "scarlet" was his description. Should he go to the emergency room or is this not unusual?

Posted Wed, 20 Feb 2013 in Cancer
Answered by Dr. Raju A.T 49 minutes later

Thanks for your query.

It is a very common complication seen in patients with bladder cancer post biopsy, to have blood in the urine.

If the bleeding is transient and stops after a single episode, there is no need to worry. If the bleeding continues or is intermittent then there is need for him to undergo bladder irrigation. You may have to take him to the hospital for the same. Do ask your father to observe the color of the urine and inform if there is any pain in the lower abdomen, these could be the signs of active bleeding from the biopsy site.

Hope I answered your query.

Please do let me if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor